Texas, 2007Flash Flooding and Hail in Texas, June 3 to 4, 2007
June 3 to 4, 2007 · NWS EWX · 20 events in 15 counties and zones
Thunderstorms over the northwest Hill Country on the evening of June 3 and moved southeastward across the north and central sections of South Central Texas through the late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $920,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms over the northwest Hill Country on the evening of June 3 and moved southeastward across the north and central sections of South Central Texas through the late evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 3, 6:34 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 3, 6:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT SUN JUN 3 2007
.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 344 UNTIL 07Z (2 AM
CDT). PLEASE REFER TO SATWCNEWX FOR FURTHER DETAILS.
&&
.PREV DISCUSSION... /ISSUED 703 PM CDT SUN JUN 3 2007/
UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN TWO-THIRDS OF THE
CWA UNTIL 7 AM CDT. PLEASE REFER TO THE SATFFAEWX PRODUCT FOR FURTHER
DETAILS. THE MCS EXTENDING ACROSS CENTRAL TEXAS WILL CONTINUE TO MOVE
SOUTHEASTWARD AND INTO THE HILL COUNTRY AND ADJACENT AREAS SHORTLY.
MANY OF THESE THUNDERSTORMS WILL BECOME SEVERE...BUT THE SUB-
SEVERE STORMS WILL STILL PRODUCE VERY HEAVY RAINFALL ACROSS THE
REGION. HAVE UPDATED POPS/WX GRIDS TO BETTER REFLECT THE CURRENT
AND ANTICIPATED SCENARIO. WILL LIKELY SEE SOME COLD-AIR POOLING IN
THE WAKE OF THE STORMS...BUT WILL LEAVE TEMPERATURES ALONE AS THIS
WILL BE A TEMPORARY FEATURE. PLEASE REMAIN ALERT TO THE ONGOING
WEATHER SCENARIO THROUGHOUT THE EVENING AND OVERNIGHT.
PREV DISCUSSION... /ISSUED 551 PM CDT SUN JUN 3 2007/
UPDATE...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 342 UNTIL
07Z (2 AM CDT). FOR ADDITIONAL INFORMATION, PLEASE REFER TO THE WATCH
PRODUCT, SATWCNEWX.
PREV DISCUSSION... /ISSUED 542 PM CDT SUN JUN 3 2007/
AVIATION...
A VERY ACTIVE NWLY FLOW PATTERN ALOFT WILL RESULT IN ORGANIZED
CONVECTION ROLLING SOUTHEASTWARD THRU SOUTH TX. SOME STORMS WILL
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR THE NEXT 6 TO 12
HOURS. MUCH OF SOUTH CENTRAL TX AND THE HILL COUNTRY WILL BE UNDER
SEVERE THUNDERSTORM OR TORNADO WATCHES TONIGHT. WITH NUMEROUS OUTFLOW
BOUNDARIES ACROSS THE AREA MONDAY THE CHANCES OF SHRA/TSRA WILL
CONTINUE.
PREV DISCUSSION... /ISSUED 359 PM CDT SUN JUN 3 2007/
DISCUSSION...
LOOKS LIKE A SERIES OF THREE IMPULSES WILL BRING ACTIVE WEATHER TO
SOUTH CENTRAL TEXAS OVER THE NEXT FEW DAYS. SEVERAL OLD BOUNDARIES
WILL ACT TO FOCUS THE ENERGY OF UPPER LEVEL SHORT WAVES WHICH WILL
MOVE THROUGH THE LONG WAVE TROUGH WHICH IS EXTENDING FROM THE GREAT
LAKES TO NORTH TEXAS. THE FIRST DISTURBANCE WILL MOVE THROUGH OUR
CWA THIS EVENING. THIS WILL TRIGGER CONVECTION WHICH IS LIKELY TO
BE SEVERE. MODEL SOUNDINGS ARE FORECASTING CAPE VALUES ABOVE 2000
J/KG WITH LITTLE OR NO CONVECTIVE INHIBITION AND 0-6 KM SHEAR OF
30-40 KTS. WE EXPECT THE MAIN THREAT THIS EVENING TO BE WIDESPREAD
HIGH WINDS AND ISOLATED LARGE HAIL.
THE UPPER LEVEL LONG WAVE WILL BE SLOW TO MOVE TO THE EAST AND THE
PATTERN IS EXPECTED TO REPEAT ITSELF MONDAY NIGHT AND TUESDAY
NIGHT AS A SECOND AND THIRD SHORT WAVE MOVE THROUGH. THIS WILL
BRING A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS FOR EACH OF
THESE SYSTEMS. AT THIS TIME THE TUESDAY LOOKS LIKE THE BETTER
CHANCE FOR PRECIP...BUT NOT NECESSARILY FOR SEVERE.
BY WEDNESDAY THE UPPER TROUGH WILL HAVE SHIFTED EAST AND THE
WEATHER WILL TURN BENIGN. NO CHANCE OF PRECIP WITH HIGHS NEAR TO
ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 71 92 70 92 70 / 70 20 20 30 10
AUSTIN BERGSTROM INTL AIRPORT 70 91 68 91 68 / 60 20 20 30 10
DEL RIO INTL AIRPORT 73 91 73 94 72 / 50 20 30 30 -
SAN ANTONIO INTL AIRPORT 72 91 72 89 72 / 50 20 20 50 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON.
&&
25/01
Hazardous weather outlook, Jun 3, 2:27 PM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT SUN JUN 3 2007
TXZ171>173-183>194-202>209-217>225-228-041045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT SUN JUN 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT
A CLUSTER OF THUNDERSTORMS WILL DEVELOP OVER WESTERN TEXAS EARLY
THIS EVENING AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS LATE THIS
EVENING AND DURING THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS
WILL BECOME SEVERE. THE PRIMARY THREATS ARE WIDESPREAD WIND DAMAGE
AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY LEAD TO
SOME MINOR FLOODING.
.DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY
TONIGHTS CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS EASTERN AREAS OF
SOUTH CENTRAL TEXAS EARLY MONDAY MORNING. ISOLATED THUNDERSTORMS CAN
BE EXPECTED ON MONDAY...THEN ANOTHER CLUSTER OR TWO OF THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT INTO TUESDAY. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE
AND MAY LEAD TO SOME MINOR FLOODING.
.DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
Event by event
12 thunderstorm wind, 6 flash flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Burnet
- When
- June 3, 7:00 PM CST to 7:20 PM CST
- Where
- Burnet County, 8 mi NW of Marble Falls
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 30.652, -98.365
Severe thunderstorms uprooted trees and damaged roofs in the Granite Shoals area.
Flash Flood, Llano
- When
- June 3, 7:00 PM CST to 9:30 PM CST
- Where
- Llano County, Kingsland to 6 mi S of Kingsland
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 30.650, -98.420
Thunderstorms in southeast Llano County produced a general rainfall of 1 to 2 inches, with up to 4 inches near Sunrise Beach. FM2900 and FM2233 were closed through much of the evening due to high water.
Thunderstorm Wind, Kerr
- When
- June 3, 7:15 PM CST to 7:30 PM CST
- Where
- Kerr County, Hunt to Ingram
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 30.070, -99.330
Severe thunderstorm winds blew down trees and knocked over power lines along SH39 between Hunt and Ingram.
Hail, Bastrop
- When
- June 3, 7:30 PM CST to 7:40 PM CST
- Where
- Bastrop County, Bastrop
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 30.120, -97.320
Thunderstorm Wind, Gillespie
- When
- June 3, 7:30 PM CST to 7:50 PM CST
- Where
- Gillespie County, Doss to Stonewall
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 30.450, -99.130
Thunderstorm wind gusts estimated at 65 to 75 mph caused widespread damage across Gillespie County in the evening. Trees were reported to have been knocked over from Doss to Fredericksburg to Stonewall to Willow City. Almost all parts of the county were affected, with widespread roof damage and reports of farm machinery rolled and tossed by the storms. Power was out to over 2,000 persons for several hours.
Thunderstorm Wind, Bastrop
- When
- June 3, 7:35 PM CST to 7:45 PM CST
- Where
- Bastrop County, Bastrop
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.120, -97.320
Severe thunderstorms winds produced large hail and blew down trees and knocked over power lines in the Bastrop area.
Thunderstorm Wind, Blanco
- When
- June 3, 7:40 PM CST to 8:10 PM CST
- Where
- Blanco County, Blanco to Johnson City
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.100, -98.420
Winds from severe thunderstorms blew down trees down and damaged power lines between Blanco and Johnson City. Power was out to both cities for several hours. The storms also caused damage to roofs in Johnson City, with considerable damage to the roof of the Blanco County Jail.
Thunderstorm Wind, Bandera
- When
- June 3, 7:50 PM CST to 8:05 PM CST
- Where
- Bandera County, Tarpley to Bandera
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.630, -99.280
Severe thunderstorm winds blew down trees and knocked over power lines between Tarpley and Bandera.
Flash Flood, Blanco
- When
- June 3, 8:00 PM CST to 9:30 PM CST
- Where
- Blanco County, Round Mtn to 5 mi NW of Round Mtn
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.430, -98.330
Thunderstorms in the Round Mountain area dropped up to 4 inches of rain, causing flash flooding that closed FM962 through the late evening.
Thunderstorm Wind, Hays
- When
- June 3, 8:10 PM CST to 8:20 PM CST
- Where
- Hays County, San Marcos to Kyle
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 29.900, -97.900
Winds from severe thunderstorms blew over trees and blew down power lines between San Marcos and Kyle. Power was knocked out to 5,000 customers for several hours.
Thunderstorm Wind, Travis
- When
- June 3, 8:10 PM CST to 8:30 PM CST
- Where
- Travis County, 5 mi NNW of Austin to 2 mi S of Austin
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.347, -97.782
Severe thunderstorms winds blew down trees down and knocked out power lines in the Austin area, leaving several thousand without power for a few hours.
Flash Flood, Williamson
- When
- June 3, 8:15 PM CST to 11:00 PM CST
- Where
- Williamson County, Round Rock to 5 mi S of Round Rock
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.500, -97.680
Storms produced general accumulations of 2 to 3 inches over southern Williamson county, with up to 5 inches in the Round Rock area. Water was reported to be over Parmer Road near Kings Village. FM620 was also closed due to high water in the Round Rock area.
Thunderstorm Wind, Bexar
- When
- June 3, 8:18 PM CST to 8:30 PM CST
- Where
- Bexar County, San Antonio to Elmendorf
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 29.420, -98.500
Thunderstorms produced severe winds that knocked over trees and took out power lines between San Antonio and Elmendorf.
Thunderstorm Wind, Comal
- When
- June 3, 8:22 PM CST to 8:30 PM CST
- Where
- Comal County, Canyon Res to New Braunfels
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.900, -98.250
Severe thunderstorm wind gusts estimated at 60 to 70 mph blew down trees across much of Comal County in the evening. Numerous very old and large trees were knocked down at Landa Park in New Braunfels.
Thunderstorm Wind, Caldwell
- When
- June 3, 8:37 PM CST to 8:50 PM CST
- Where
- Caldwell County, Maxwell to Lockhart
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 29.880, -97.780
Severe thunderstorm winds knocked over power lines between Maxwell and Lockhart, and blew down trees at the Lockhart ISD Freshman Campus as well as in the town of Maxwell. The severe winds also rolled over a mobile home over at Lockhart. Hundreds of customers were reported to be without power for several hours. City administrators estimated it would take more than a month to repair damages.
Thunderstorm Wind, Guadalupe
- When
- June 3, 8:39 PM CST to 8:45 PM CST
- Where
- Guadalupe County, Seguin
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -97.970
Flash Flood, Travis
- When
- June 3, 8:50 PM CST to 10:30 PM CST
- Where
- Travis County, Oak Hill to Manor
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.230, -97.850
A series of thunderstorms moved through south and central Travis County, producing 2 to 3 inch rain totals and isolated amounts as high as 4 inches just west of Manor. Flash flooding closed Loyola Lane, Oneil Drive, Bee Caves Road in Oak Hill, and Mopac near Loop1 and Parmer Rd.
Flash Flood, Bastrop
- When
- June 3, 9:30 PM CST to 11:00 PM CST
- Where
- Bastrop County, Cedar Creek to Bastrop
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.080, -97.500
Thunderstorms over Bastrop County produced between 1 and 2 inches of rain, with highest amounts near 4 inches in the Bastrop area. FM20 and FM1441 were closed due to high water.
Hail, Fayette
- When
- June 3, 9:30 PM CST to 9:40 PM CST
- Where
- Fayette County, 3 mi NE of La Grange to La Grange
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.931, -96.835
Flash Flood, Fayette
- When
- June 3, 10:20 PM CST to June 4, 12:30 AM CST
- Where
- Fayette County, La Grange
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Utility Company
- Coordinates
- 29.900, -96.870
Up to 3 inches of rain was produced by showers and thunderstorms in less than one hour between Plum and LaGrange. As a result of the heavy rainfall, FM609, FM154 were closed through the late night and into the early morning.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 3, 20071 death · 3 injured · $95,000 · 56 kt wind · 17 events
- Flash Flooding and Damaging Winds in Ohio, June 3, 2007$1.5 million · 50 kt wind · 6 events
- Tornado and Flash Flood in Wisconsin, June 3, 2007$250,000 · EF1 · 6 events
- Flooding and Damaging Wind in Michigan, June 3 to 7, 2007$470,000 · 56 kt wind · 3 events
- Damaging Wind in Louisiana, June 3, 2007$500,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 3, 2007$90,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Louisiana, June 3, 2007$97,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in New York, June 3, 2007$120,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 3, 2007$64,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Texas, June 3, 2007$24,000 · 1.5 in hail · 8 events
- Damaging Winds in Michigan, June 3, 2007$30,000 · 52 kt wind · 2 events
- Flash Flood in New York, June 3, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42652, 42657, 42660, 42663, 42668, 42665, 42670, 42672, 42674, 42676, 42679, 42681, 42684, 42687, 42688, 42690, 42692, 42694, 42695, 42696.